Heavy Snow, Westmoreland
- When
- January 26, 2:00 AM EST to 12:00 PM EST
- Where
- Westmoreland forecast zone
- Reported by
- OFFICIAL NWS OBS.
Snow began the afternoon of the 25th and ended by noon on 26th. Total accumulations were 6 inches in Allegheny and Armstrong counties; 7 in Jefferson; and 8 in Westmoreland.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Snow began the afternoon of the 25th and ended by noon on 26th. Total accumulations were 6 inches in Allegheny and Armstrong counties; 7 in Jefferson; and 8 in Westmoreland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 25, 7:33 PM EST, 6 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 733 PM EST SUN JAN 25 2004 SENDING OUT AN UPDATE AS HAD TO UPGRADE ADVISORY TO WARNING FOR PORTIONS OF MY SOUTHERN OHIO COUNTIES. MADE SOME CALLS IN THESE AREAS AND SNOWFALL RATES AND ACCUMULATIONS ARE HIGHER THAN FORECAST. FOR NOW REST LOOKS OK. .PBZ WATCHES/WARNINGS/ADVISORIES... MD...WINTER STORM WARNING THROUGH MONDAY MORNING FOR ZONE MDZ001. OH...WINTER STORM WARNING UNTIL 10AM MONDAY FOR ZONES OHZ057>O59-O68-O69. WEATHER ADVISORY UNTIL 10AM MONDAY FOR ZONES OHZ039>041...OHZ048>050. PA...WINTER STORM WARNING THROUGH MONDAY MORNING FOR ZONES PAZ030...PAZ032. WINTER WEATHER ADVISORY THROUGH MONDAY MORNING FOR ZONES PAZ007>009-013>016-020>023-029-031. WV...WINTER STORM WARNING THROUGH MONDAY MORNING FOR ZONES WVZ023...WVZ041. WINTER WEATHER ADVISORY THROUGH MONDAY MORNING FOR ZONES WVZ001>004-012-020-021. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 620 AM EST SUN JAN 25 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-251304- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 620 AM EST SUN JAN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SNOW WILL SPREAD INTO THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. ACCUMULATION BETWEEN 4 AND 8 INCHES IS POSSIBLE IN THE MOUNTAINS BY LATE TONIGHT WITH GENERALLY 2 TO 4 INCHES WEST OF THE MOUNTAINS. THE SNOW WILL CHANGE TO SLEET AND FREEZING RAIN BY MONDAY MORNING. SOME ICE ACCUMULATION IS LIKELY. WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES HAVE BEEN POSTED. .DAYS TWO THROUGH SEVEN... A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE INTO MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. SPOTTERS PLEASE REPORT SNOWFALL OF TWO INCHES OR MORE AND ANY ICE ACCUMULATION.
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380704, 5380705, 5380702, 5380703.